MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY; BIOPSY NEEDLE KIT
Catalog Number 9463-VC-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: the distal piece of the oncontrol biopsy cannula broke off in a patient's skull during a bone biopsy.No medical or surgical intervention was performed.It was reported that the patient was fine post the procedure.
 
Additional Manufacturer Narrative
Qn(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: the distal piece of the on control biopsy cannula broke off in a patient's skull during a bone biopsy.No medical or surgical intervention was performed.It was reported that the patient was fine post the procedure.
 
Additional Manufacturer Narrative
Qn# (b)(4).There was no product returned for this complaint.No returned product evaluation could be completed.A dhr review was done by the supplier.All processes were followed.No non conformances were noted.Case details were reviewed.Customer stated" ct tech said an oncontrol needle broke off in a patient's skull".No unit was returned to teleflex for evaluation.It is unknown what damages have occurred on the unit and how much of the shaft was separated and left behind in the anatomy.Additional information was requested.A response was received.Procedure was a skull bone lesion biopsy.No excessive force was applied.No notable change in the rpm of the driver was observed.Device was removed but the distal piece was left behind in the anatomy.No intervention was performed nor any harm, injury was noted.Per the additional information, the unit was used in an unintended location.Per ifu, the arrow oncontrol bone lesion biopsy system is intended for bone biopsy of the vertebral body and bone lesions.A manufacturing record review was completed by the supplier and no related nonconformances were found.Without a product return and limited information, the most likely root cause if the issue is undeterminable.

Brand Name
ONCONTROL COAXIAL BIOPSY TRAY
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17224899
Report Number2134812-2023-00028
Device Sequence Number15255738
Product Code FCG
UDI-Device Identifier10841156108564
UDI-Public10841156108564
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9463-VC-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexMale
Patient Weight159 KG